Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 236, NWS Tulsa, OK

August 16, 2012Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2012, 7:05 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 7:05 PM CDT (00:05 UTC)
Expired
Aug 16, 2012, 7:30 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Rogers County, OK, Wagoner County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WUUS54 KTSA 170005
SVRTSA
OKC131-145-170030-
/O.NEW.KTSA.SV.W.0236.120817T0005Z-120817T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERDIGRIS...
  MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH
  AND INOLA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 237 AND 248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3630 9544 3608 9545 3612 9574 3630 9576
TIME...MOT...LOC 0005Z 277DEG 15KT 3620 9567

$$
1 follow-up statement
848 
WWUS54 KTSA 170023
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT THU AUG 16 2012

OKC131-145-170030-
/O.CON.KTSA.SV.W.0236.000000T0000Z-120817T0030Z/
ROGERS OK-WAGONER OK-
723 PM CDT THU AUG 16 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHERN WAGONER AND SOUTHEASTERN ROGERS COUNTIES...

AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
INOLA...MOVING EAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH AND
INOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3611 9566 3626 9566 3630 9544 3609 9545
TIME...MOT...LOC 0024Z 277DEG 15KT 3617 9560

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:16 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 16, 3:16 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU AUG 16 2012

.DISCUSSION...
SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR
NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS
OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED
STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH
ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE
MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL
CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH
DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS
WELL GIVEN SLOW STORM MOVEMENT.

FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE
RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN
PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE
BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE
COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE
ACTIVITY S OF THE FORECAST AREA BY SUNDAY.

HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT
WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF
REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE
CNTRL/SRN PLAINS.

CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL
NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT
WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND
STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  87  64  86 /  50  20  50  30
FSM   72  92  69  88 /  50  30  60  40
MLC   70  92  67  88 /  50  40  60  40
BVO   64  87  59  87 /  40  20  40  20
FYV   66  86  61  85 /  60  20  40  30
BYV   65  85  60  82 /  60  20  30  20
MKO   69  90  64  88 /  50  30  60  40
MIO   66  86  61  84 /  50  20  20  20
F10   70  90  66  87 /  50  30  60  40
HHW   72  92  70  88 /  30  40  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU AUG 16 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT THU AUG 16 2012

...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL
THUNDERSTORM
DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL
BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO
WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES.

HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING
HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT
IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF
THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS
WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING
ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED
RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH
OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL
ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE
BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE
INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF
NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 16, 6:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     3 N BROKEN ARROW        36.10N 95.79W
08/16/2012                   TULSA              OK   BROADCAST MEDIA

            POWER LINES DOWN NEAR 41ST AND 129TH EAST AVENUE

&&

SFP
Special weather statement, Aug 16, 6:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT THU AUG 16 2012

ARZ001-010-OKZ068-069-170030-
ADAIR OK-BENTON AR-CHEROKEE OK-WASHINGTON AR-
630 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON AND WESTERN WASHINGTON

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 631 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATTS TO 5 MILES SOUTH OF SCRAPER...MOVING EAST AT 15
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CHRISTIE...WESTVILLE...BALLARD...WATTS...SCRAPER...LAKE FRANCIS...
SUMMERS...RHEA...CINCINNATI AND WEDINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3604 9426 3591 9459 3602 9495 3616 9488
      3617 9453
TIME...MOT...LOC 2331Z 287DEG 15KT 3611 9452 3601 9481
Local storm report, Aug 16, 6:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     KELLYVILLE              35.94N 96.21W
08/16/2012  E60 MPH          CREEK              OK   BROADCAST MEDIA

&&

SFP
Local storm report, Aug 16, 6:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND GST     9 SSE TULSA             36.01N 95.86W
08/16/2012  E75 MPH          TULSA              OK   BROADCAST MEDIA

            PUBLIC REPORT...RELAYED VIA KRMG RADIO

&&

SFP
Special weather statement, Aug 16, 6:37 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT THU AUG 16 2012

ARZ011-020-170000-
FRANKLIN AR-MADISON AR-
637 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN MADISON

AT 637 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUTTON...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...DUTTON AND
BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3592 9350 3588 9350 3587 9352 3577 9351
      3576 9352 3576 9369 3573 9369 3575 9379
      3593 9377 3593 9349
TIME...MOT...LOC 2337Z 275DEG 17KT 3583 9367
Local storm report, Aug 16, 6:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BIXBY                   35.94N 95.88W
08/16/2012  E0.75 INCH       TULSA              OK   BROADCAST MEDIA

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:11 PM CDTSevere Thunderstorm WarningTSADelaware20 min
Aug 16, 7:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 16, 8:13 PM CDTSpecial Weather StatementTSAAdair32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.